Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Normal form and linearization for quasiperiodic systems


Authors: Shui-Nee Chow, Kening Lu and Yun Qiu Shen
Journal: Trans. Amer. Math. Soc. 331 (1992), 361-376
MSC: Primary 34C20; Secondary 58F36, 70H05
DOI: https://doi.org/10.1090/S0002-9947-1992-1076612-1
MathSciNet review: 1076612
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider the following system of differential equations:

$\displaystyle \dot \theta = \omega + \Theta (\theta,z), \quad \dot z = Az + f(\theta,z),$

where $ \theta \in {C^m}$, $ \omega = ({\omega _1}, \ldots,{\omega _m}) \in {R^m}$, $ z \in {C^n}$, $ A$ is a diagonalizable matrix, $ f$ and $ \Theta $ are analytic functions in both variables and $ 2\pi $-periodic in each component of the vector $ \theta,\Theta = O(\vert z\vert)$ and $ f = O(\vert z{\vert^2})$ as $ z \to 0$. We study the normal form of this system of the equations and prove that this system can be transformed to a system of linear equations

$\displaystyle \dot \theta = \omega, \quad \dot z = Az$

by an analytic transformation provided that the eigenvalues of $ A$ and the frequency $ \omega $ satisfy certain small-divisor conditions.

References [Enhancements On Off] (What's this?)

  • [1] V. I. Arnold, Geometrical methods in the theory of ordinary differential equations, Springer-Verlag, New York, 1983. MR 695786 (84d:58023)
  • [2] E. G. Belaga, On the reducibility of a system of differential equations in the neighborhood of conditionally periodic motion, Dokl. Akad. Nauk SSSR 8 (1962), 255-258. MR 0138845 (25:2286)
  • [3] B. L. J. Braaksma and H. W. Broer, On a quasi-periodic Hopf bifurcation, Ann. Inst. Henri Poincaré4 (1987), 115-168.
  • [4] S.-N. Chow and J. K. Hale, Methods of bifurcation theory, Springer-Verlag, New York, 1982. MR 660633 (84e:58019)
  • [5] J. Guckenheimer and P. J. Holmes, Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Springer-Verlag, New York, 1983. MR 709768 (85f:58002)
  • [6] K. R. Meyer, The implicit function theorem and analytic differential equations, Lecture Notes in Math., vol. 468, Springer-Verlag, New York, 1975, pp. 191-208. MR 0650636 (58:31247)
  • [7] J. Moser, Convergent series expansions for quasi-periodic motions, Math. Ann. 196 (1967), 136-176. MR 0208078 (34:7888)
  • [8] H. Rüssmann, Kleine Nenner. II: Bemerkungen zur Newtonschen Methode, Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II, (1972), 1-10. MR 0309297 (46:8407)
  • [9] E. Zehnder, A simple proof of a generalization of a theorem by C. L. Siegel, Lecture Notes in Math., vol. 597, Springer-Verlag, 1977, pp. 855-866. MR 0461575 (57:1560)
  • [10] B. L. J. Braaksma, H. W. Broer and G. B. Huitema, Toward a quasi-periodic bifurcation theory, Mem. Amer. Math. Soc., no. 421, 1990, pp. 83-175. MR 1041003 (91e:58156)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34C20, 58F36, 70H05

Retrieve articles in all journals with MSC: 34C20, 58F36, 70H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1076612-1
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society